MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR DEEP FLEX ISRT S1-2 11M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII CR DEEP FLEX ISRT S1-2 11M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421532
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed, the patient experienced an unspecified adverse event.A revision surgery had to be performed to exchange the s1-2 11m genesis ii cr deep flexion insert.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows the insert is severely damaged.Cracks are observed on the inferior surface of the device.The bottom part has few pieces fragmented.The broken pieces have been returned.The clinical/medical evaluation concluded that it was reported that a revision tka was performed to swap the poly insert.The requested x-rays and surgical reports have not been provided to date.Without adequate documentation/information, the root cause of the reported events cannot be fully evaluated.Therefore, the patient impact beyond the reported revision cannot be determined.No further medical assessment is warranted at this time.Should clinically relevant documentation/ information become available, the clinical/medical task may be re-evaluated.The lab evaluation concluded that the components were inspected visually to determine the cause of the reported incident.No destructive analysis was conducted during this investigation.Damage is present on both medial and lateral side of the articulating surface of the insert.Pieces were fractured off of the insert.There were no observations of material or manufacturing deviations in the course of this investigation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII CR DEEP FLEX ISRT S1-2 11M
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10280595
Report Number1020279-2020-03248
Device Sequence Number2613371
Product Code JWH
UDI-Device Identifier03596010520357
UDI-Public03596010520357
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K041825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421532
Device Catalogue Number71453102
Device Lot Number10JM04750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;